ITEM METADATA RECORD
Title: Orthogonal polynomials for Minkowski's question mark function
Authors: Dresse, Zoé
Van Assche, Walter # ×
Issue Date: Aug-2015
Publisher: Elsevier
Series Title: Journal of Computational and Applied Mathematics vol:284 pages:171-183
Abstract: Hermann Minkowski introduced a function in 1904 which maps quadratic irrational numbers to rational numbers and this function is now known as Minkowski's question mark function since Minkowski used the notation ?(x). This function is a distribution function on [0,1] which defines a singular continuous measure with support [0,1]. Our interest is in the (monic) orthogonal polynomials P_n for the Minkowski measure and in particular in the behavior of the recurrence coefficients of the three term recurrence relation. We will give some numerical experiments using the discretized Stieltjes-Gautschi method with a discrete measure supported on the Minkowski sequence. We also explain how one can compute the moments of the Minkowski measure and compute the recurrence coefficients using the Chebyshev algorithm.
ISSN: 0377-0427
Publication status: published
KU Leuven publication type: IT
Appears in Collections:Analysis Section
× corresponding author
# (joint) last author

Files in This Item:
File Description Status SizeFormat
MinkowskiOP-R1.pdf Published 242KbAdobe PDFView/Open Request a copy

These files are only available to some KU Leuven Association staff members

 




All items in Lirias are protected by copyright, with all rights reserved.

© Web of science